Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 244, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jul 13, 2011, 8:38 PM CDT for 4 counties in Nebraska. It was in force for 37 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2011, 8:38 PM CDT (01:38 UTC)
- Expired
- Jul 13, 2011, 9:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Adams County, NE, Franklin County, NE, Kearney County, NE, Webster County, NE
The radar
The Grand Island radar (KUEX), 28 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 8:43 PM CDT | TORNADO | 4 Sw Upland, NE | |
| Jul 13, 8:59 PM CDT | TSTM WND GST 60 | Upland, NE | ESTIMATED 50 TO 60 MILES PER HOUR WITH NICKEL SIZE HAIL. |
| Jul 13, 9:04 PM CDT | TORNADO | 5 Se Upland, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 4:41 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 559 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 972 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
445 WUUS53 KGID 140138 SVRGID NEC001-061-099-181-140215- /O.NEW.KGID.SV.W.0244.110714T0138Z-110714T0215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HASTINGS NE 838 PM CDT WED JUL 13 2011 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN ADAMS COUNTY IN SOUTH CENTRAL NEBRASKA... NORTHEASTERN FRANKLIN COUNTY IN SOUTH CENTRAL NEBRASKA... SOUTHERN KEARNEY COUNTY IN SOUTH CENTRAL NEBRASKA... NORTHWESTERN WEBSTER COUNTY IN SOUTH CENTRAL NEBRASKA... * UNTIL 915 PM CDT * AT 833 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR UPLAND...OR 25 MILES EAST OF HOLDREGE...AND MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... NORMAN...CAMPBELL...HOLSTEIN...BLADEN AND ROSELAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 4062 9858 4019 9851 4019 9900 4042 9909 TIME...MOT...LOC 0139Z 262DEG 24KT 4032 9888 WIND...HAIL 60MPH 1.50IN $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 6:41 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jul 13, 6:41 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 641 PM CDT WED JUL 13 2011 .AVIATION...00Z TAF. A FEW THUNDERSTORMS ARE IN THE VICINITY OF THE KGRI TERMINAL AREA AND JUST TO THE NORTH. THEY HAVE NOT BEEN MOVING VERY QUICKLY AND THERE ARE A FEW SHOWERS DEVELOPING AROUND. WILL KEEP THUNDERSTORMS FOR A WHILE THIS EVENING BUT THEY SHOULD MOVE OFF EVENTUALLY. WILL HAVE TO WATCH TO SEE IF THE STORMS FURTHER TO THE SOUTHWEST WILL MAKE IT TO THE KGRI TERMINAL AREA. RIGHT NOW THE EXPECTATION THAT THEY SHOULD REMAIN OUT OF THE AREA. THERE IS A CHANCE FOR SOME LIGHT FOG LATE TONIGHT AND THE LOW STRATUS RETURNS TO THE AREA. DURING THE MORNING THE STRATUS WILL LIFT AND THE VISIBILITY WILL IMPROVE. BY AFTERNOON SHOULD BE BACK TO VFR. && .PREV DISCUSSION... /ISSUED 416 PM CDT WED JUL 13 2011/ SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT. PRIMARY CONCERNS LIE WITH PRECIPITATION CHANCES AND WARMING TEMPERATURES. UPPER LEVEL DATA CONTINUES TO SHOW WEAK RIDGING ACROSS THE SOUTHERN PLAINS...LEAVING OUR REGION WITH ZONAL/SLIGHTLY SWRLY FLOW. ANOTHER WEAK DISTURBANCE MAKING ITS WAY ACROSS THE PLAINS ALONG WITH INCREASED LOW/MID LEVEL WA/THETAE ADVECTION HAS HELPED TO KEEP SKIES PARTLY TO MOSTLY CLOUDY AND ISOLATED/SCATTERED SHOWERS AND THUNDERSTORMS AROUND MOST OF THE DAY. WEAK OVERALL FORCING...SHEAR AND A BIT OF A REMAINING CAP HAVE KEPT MOST ACTIVITY IN CHECK SO FAR. HASNT BEEN A LOT OF CHANGE WITH THE SFC PATTERN THROUGH THE DAY...WITH HIGH PRESSURE CENTERED OVER THE WRN GREAT LAKES...LOW PRESSURE OVER FAR SW KS...AND A WARM FRONTAL BOUNDARY SITUATED NEAR THE NEB/KS STATE LINE. CLOUDS AND EASTERLY WINDS HAVE AGAIN KEPT AFTERNOON TEMPERATURES DOWN /ESP IN THE NORTH/...CURRENTLY RANGING FROM THE LOWER 70S NEAR ODX TO THE LOWER 90S ACROSS OUR NC KS COUNTIES. THE MAIN CONCERN FOR TONIGHT WILL LIE WITH THE EVOLUTION OF THUNDERSTORM ACTIVITY ONGOING ACROSS THE REGION. AM EXPECTING THE ACTIVITY AFFECTING THE NORTHERN HALF OF THE CWA TO CONTINUE SHIFTING OFF TO THE E/NE...WITH FOCUS THEN TURNING TO THE THUNDERSTORMS DEVELOPING OFF TOWARD THE HIGH PLAINS...RESULTING FROM UPSLOPE FLOW AND BETTER LOW/MID LEVEL LAPSE RATES. UNFORTUNATELY CONFIDENCE EVEN IN THE NEXT 12 HRS IS NOT OVERLY HIGH...AS MODELS VARY ON THE OVERALL COVERAGE AND EASTWARD PROGRESS OF ACTIVITY. NO MAJOR CHANGES WERE MADE...AND KEPT HIGHER POPS CONFINED TO THE WRN PORTIONS OF THE CWA THROUGH 06Z...BEFORE SHIFTING THEM TO THE CENTRAL/ERN PORTIONS POST 06Z. INSTABILITY NOT REALLY A CONCERN...BUT DEEP LAYER SHEAR IS LESS THAN STELLAR...SO WHILE NOT EXPECTING WIDESPREAD SEVERE WEATHER...AN ISOLATED STRONG/SVR THUNDERSTORM CANT BE RULED OUT. INTO THURSDAY...TRIMMED BACK BUT DID KEEP SOME LINGERING LOW POPS DURING THE MORNING HOURS FROM TONIGHTS ACTIVITY...BUT DID KEEP THE AFTERNOON HOURS DRY WITH THE BETTER THUNDERSTORM CHANCES LOOKING TO STAY OFF TO THE WEST OF THE CWA. THE UPPER LEVEL RIDGE IS STARTING TO AMPLIFY A BIT MORE...WITH THE AXIS EXTENDING FURTHER NORTH NEAR THE MO RIVER...BUT ISNT ENOUGH TO COMPLETELY KEEP OUT ANY WEAK DISTURBANCES IN THE FLOW. DECIDED TO INSERT A SMALL POP ACROSS THE WRN SECTIONS OF THE CWA...WHICH COULD BE IMPACTED BY ANY ACTIVITY THAT CAN DRIFT FAR ENOUGH EAST FROM THE HIGH PLAINS. CONFIDENCE IS THIS ACTUALLY OCCURRING IS PRETTY LOW...BUT NOT ZERO...WARMING MID LEVEL TEMPERATURES WILL ALSO BE A PLAYER IN KEEPING THINGS AT BAY. ALONG WITH THE RIDGE STARTING TO BUILD A BIT FURTHER NORTH IS THE MAIN SFC FRONTAL BOUNDARY...WHICH IS EXPECTED TO PUSH WELL NORTH OF THE CWA. WARMER AIR STARTS TO SHIFT IN...AND A BUMP IN AFTERNOON HIGHS IS EXPECTED...REACHING FROM NEAR 90S IN THE NEAST TO THE UPPER 90S IN THE SOUTHWEST. WILL NEED TO KEEP AN EYE ON THE POSSIBILITY OF NEEDING A HEAT ADV ACROSS THE SOUTH...BUT CURRENT FORECAST IS ARND 100-103...WILL LET MID SHIFT CREW GET ANOTHER LOOK AT THE DATA TO SEE IF ANY T/DP ADJUSTMENTS ARE NEEDED. ANY ACTIVITY THURSDAY EVENING IS EXPECTED TO DIMINISH BY MIDNIGHT...WITH THE REST OF THE OVERNIGHT HOURS...AND INTO THE DAYTIME HOURS ON FRIDAY...KEPT DRY. THE MAIN STORY WITH FRIDAY IS THE CONTINUED AMPLIFICATION OF THE UPPER LEVEL PATTERN...WITH THE CENTER OF THE HIGH AND RIDGE AXIS SHIFTING FURTHER NORTH. LIKE THURSDAY EVENING...HAVE SMALL POPS GOING FRIDAY EVENING ACROSS THE FAR WRN CWA...THE MAIN ACTIVITY WILL AGAIN BE ALONG THE HIGH PLAINS...BUT IT IS POSSIBLE A STRAY THUNDERSTORM COULD MAKE ITS WAY FAR ENOUGH EAST TO AFFECT OUR CWA. ANOTHER UPWARD TICK IN TEMPERATURES IS EXPECTED AS THAT RIDGE BUILDS...AND FORECAST CALLS FROM MID 90S NORTH TO NEAR 100 SOUTH FOR AFTERNOON HIGHS. HEAT INDEX VALUES ALSO CONTINUE TO RISE...CURRENTLY FORECAST AROUND 105 FOR ROUGHLY THE EASTERN HALF OF THE CWA...BUT WILL IT BEING 4TH PERIOD WILL HOLD OFF ON ANY HEADLINE FOR NOW. LONG TERM...SATURDAY THROUGH WEDNESDAY. PRIMARY FOCUS TURNS TO THE HOT TEMPERATURES ACROSS THE CWA. MODELS THROUGH THE MID/LATE PORTION OF THE FORECAST PERIOD ARE IN GOOD AGREEMENT WITH THE UPPER LEVEL PATTERN...AS HIGH PRESSURE/RIDGING ARE THE DOMINANT FORCE IN THE WEATHER ACROSS THE REGION. KEPT ANY PRECIPITATION MENTION OUT OF THE FORECAST FOR THE ENTIRE CWA...WITH ANY POTENTIAL THUNDERSTORM PRODUCING DISTURBANCES REMAINING ALONG THE EDGE OF THE RIDGE AND NORTH OF THE CWA. THERE IS GOOD AGREEMENT SHOWING VERY LITTLE OVERALL MOVEMENT/VARIATION WITH THE CENTER OF THE HIGH/RIDGE AXIS...STARTING AT 12Z THE HIGH IS CENTERED MAINLY OVER KS...AND BY THE END OF THE DAYTIME HOURS ON TUESDAY...HAS ACTUALLY STRENGTHENED SOME AND SHIFTED A TOUCH NORTH...CENTERED ROUGHLY OVER THE IA/NE/KS/MO BORDER AREA. NOT MUCH OF A CHANGE OVER THE PERIOD OF SEVERAL DAYS. AS WE GET TOWARD WEDNESDAY...THERE DOES LOOK TO BE A SLIGHT EASTWARD SHIFT OF THE RIDGE /CLOSER TO THE MISS RIVER/ AS A MORE NOTABLE LOW PRESSURE SYSTEM/TROUGH WORKS ONTO THE WEST COAST. THE STORY IS THE SAME LOOKING AT THE SFC PATTERN...LITTLE CHANGE WITH THE CWA REMAINING BETWEEN LOW PRESSURE ALONG THE FRONT RANGE/HIGH PLAINS WHILE HIGH PRESSURE AFFECTS THE MIDWEST AND EAST COAST...LEAVING THE CWA WITH A PROLONGED PERIOD OF SOUTHERLY LOW LEVEL FLOW. AS FAR AS TEMPERATURES GO...FELT INHERITED FORECAST HAD A GOOD HANDLE ON THINGS SO REALLY DIDNT NEED TO MAKE ANY SIGNIFICANT CHANGES. MODELS HAVE BEEN FAIRLY CONSISTENT SHOWING 850MB TEMPS REACHING INTO THE LOWER 30C RANGE FOR A FEW DAYS...BUT DO VARY SOME ON THE OVERALL EXTENT. EXPECTING HIGH TEMPERATURES THROUGH THE TIMEFRAME TO REACH WELL INTO THE 90S...WITH LOWER 100S POSSIBLE FOR LOCATIONS ROUGHLY SOUTH OF HIGHWAY 6 IN SC NEB. UNFORTUNATELY THERE ISNT MUCH RELIEF FROM THE MUGGY DEWPOINT VALUES...SO HEAT INDICIES OF 105 TO 110 LOOKING MORE LIKELY FOR A GOOD CHUNK OF THE CWA. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Jul 13, 6:12 PM CDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 612 PM CDT WED JUL 13 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 141200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 612 PM CDT WED JUL 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THUNDERSTORM CHANCES CONTINUE ACROSS THE OUTLOOK AREA TONIGHT. THE POTENTIAL FOR A FEW STRONG TO SEVERE THUNDERSTORMS WILL REMAIN...WITH HAIL UP TO THE SIZE OF GOLF BALLS AND WIND GUSTS OF 60 MPH BEING THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY THROUGH FRIDAY EVENING...THUNDERSTORM CHANCES WILL CONTINUE ACROSS PORTIONS OF THE OUTLOOK AREA. THE BETTER CHANCES WILL BE MAINLY DURING THE MORNING AND EVENING HOURS ON THURSDAY...AND AGAIN FRIDAY EVENING. AN ISOLATED STRONG TO SEVERE THUNDERSTORM WILL BE POSSIBLE. IN ADDITION...HEAT INDEX VALUES NEAR 105 DEGREES ARE ANTICIPATED FOR MUCH OF THE OUTLOOK AREA THURSDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, Jul 13, 7:26 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
726 PM CDT WED JUL 13 2011
NEZ048-049-063-140100-
HAMILTON NE-MERRICK NE-POLK NE-
726 PM CDT WED JUL 13 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN POLK...CENTRAL
MERRICK AND NORTHERN HAMILTON COUNTIES UNTIL 800 PM CDT...
AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF CENTRAL CITY...OR 18 MILES
NORTHEAST OF GRAND ISLAND...MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
CENTRAL CITY...
MARQUETTE...
HORDVILLE...
POLK...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4105 9779 4104 9783 4091 9782 4087 9783
4098 9821 4117 9818 4121 9775
TIME...MOT...LOC 0025Z 277DEG 15KT 4106 9807
JCBSpecial weather statement, Jul 13, 7:29 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 729 PM CDT WED JUL 13 2011 KSZ017-140115- ROOKS KS- 729 PM CDT WED JUL 13 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ROOKS COUNTY UNTIL 815 PM CDT... AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF HILL CITY...MOVING EAST AT 25 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... DAMAR... PALCO... WEBSTER STATE PARK... ZURICH... PLAINVILLE... STOCKTON... THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3913 9960 3950 9961 3953 9926 3913 9927 TIME...MOT...LOC 0029Z 273DEG 21KT 3924 9976
Local storm report, Jul 13, 7:45 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
745 PM CDT WED JUL 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM HAIL 2 S AXTELL 40.45N 99.13W
07/13/2011 E1.50 INCH KEARNEY NE FIRE DEPT/RESCUE
&&
JCBSpecial weather statement, Jul 13, 8:04 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
804 PM CDT WED JUL 13 2011
NEZ063-064-140130-
HAMILTON NE-YORK NE-
804 PM CDT WED JUL 13 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN YORK AND
NORTHEASTERN HAMILTON COUNTIES UNTIL 830 PM CDT...
AT 801 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MARQUETTE...OR 19 MILES WEST OF YORK...
MOVING SOUTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
HAMPTON...
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 340 AND 342.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4098 9765 4080 9783 4095 9806 4109 9796
4110 9793
TIME...MOT...LOC 0105Z 300DEG 16KT 4096 9791
JCBSpecial weather statement, Jul 13, 8:14 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
814 PM CDT WED JUL 13 2011
KSZ017-140200-
ROOKS KS-
814 PM CDT WED JUL 13 2011
...SIGNIFICANT WEATHER ADVISORY FOR ROOKS COUNTY UNTIL 900 PM CDT...
AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF
LOGAN TO WEBSTER STATE PARK TO ZURICH...AND MOVING EAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
PLAINVILLE...
STOCKTON...
CODELL...
WOODSTON...
THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3913 9961 3957 9961 3957 9907 3939 9905
3913 9905
TIME...MOT...LOC 0114Z 261DEG 13KT 3956 9947 3935 9938
3918 9943Special weather statement, Jul 13, 8:29 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
829 PM CDT WED JUL 13 2011
NEZ061-074-075-084-085-140200-
ADAMS NE-BUFFALO NE-FRANKLIN NE-KEARNEY NE-WEBSTER NE-
829 PM CDT WED JUL 13 2011
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ADAMS...NORTHWESTERN
WEBSTER...KEARNEY...NORTHERN FRANKLIN AND SOUTHEASTERN BUFFALO
COUNTIES UNTIL 900 PM CDT...
AT 824 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF
KEARNEY TO NORMAN TO UPLAND...AND MOVING EAST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
NORMAN...
HEARTWELL...
CAMPBELL...
HOLSTEIN...
KENESAW...
BLADEN...
THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4065 9909 4070 9872 4070 9860 4027 9856
4022 9909
TIME...MOT...LOC 0130Z 255DEG 18KT 4064 9892 4047 9884
4030 9892The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:18 PM CDT | Special Weather Statement | GID | Kearney | 27 min |
| Jul 13, 7:25 PM CDT | Severe Thunderstorm Warning | GID | Kearney | 35 min |
| Jul 13, 7:26 PM CDT | Special Weather Statement | GID | Merrick | 34 min |
| Jul 13, 7:27 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Harlan | 48 min |
| Jul 13, 7:53 PM CDT | Severe Thunderstorm Warning | GID | Kearney | 37 min |
| Jul 13, 8:04 PM CDT | Special Weather Statement | GID | Hamilton | 26 min |
| Jul 13, 8:29 PM CDT | Special Weather Statement | GID | Kearney | 31 min |
| Jul 13, 8:50 PM CDT | Tornado Warning | GID | Franklin, Kearney | 25 min |
| Jul 13, 9:08 PM CDT | Tornado Warning | GID | Franklin | 22 min |
| Jul 13, 9:30 PM CDT | Tornado Warning | GID | Franklin, Webster | 30 min |
| Jul 13, 10:02 PM CDT | Special Weather Statement | GID | Franklin | 43 min |
| Jul 13, 10:23 PM CDT | Special Weather Statement | GID | Franklin | 37 min |
| Jul 13, 10:30 PM CDT | Special Weather Statement | GID | Greeley | 45 min |
| Jul 13, 10:49 PM CDT | Severe Thunderstorm Warning | GID | Franklin | 41 min |
| Jul 13, 11:11 PM CDT | Areal Flood Advisory | GID | Franklin, Webster | 10 hr |
| Jul 14, 4:38 AM CDT | Excessive Heat Watch | GID | Adams, Clay, Fillmore, Greeley, Hall, Hamilton and 8 more | 11 hr |
| Jul 14, 8:34 AM CDT | Areal Flood Warning | GID | Franklin | 6 hr |
| Jul 14, 3:18 PM CDT | Excessive Heat Watch | GID | Adams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more | 24 hr |
| Jul 14, 3:18 PM CDT | Excessive Heat Warning | GID | Adams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more | 7 days |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.